Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Dipthong

Member
  • Total Reviews

    0
  • Content Count

    52
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Dipthong

  • Rank
    Junior Member

Recent Profile Visitors

1322 profile views
  1. I started taking antibiotics in 2004. I started with tetracycline for a year, then doxycycline for about 5 months--stopped for 4 months, started back up with minocycline for a year, then took doxycycline for another 6 months. Antibiotics are a bad method for controlling long-term acne. I took myself off it without the discretion of a doctor--honestly, I think the doctors I'd been going to were using it as a convenient way of addressing the problem. These were military physicians, not dermatolog
  2. It's really hit or miss with discontinuing antibiotics. Some MDs say to stop whenever, others say to wean. Honestly, I think it's best to wean off it since it gives your body a chance to readjust to functioning without the meds. I am not a doctor so I can't give you advice... best thing to do is get with your son's dermatologist and find the best route. However, I think antibiotics are terrible resort for long term acne control. Very bad idea. I advocate discontinuing the medicine ASAP.
  3. Some doctors say you can just stop taking antibiotics when you want, others will advocate you slowly stop taking them. Your best option is to take the route you feel most comfortable with. If your dermatologist recommended one way or another on what you can take with your doxycycline, your best course of action would be to call his office and find out for sure. Do you want to trust strangers or a qualified doctor?
  4. Recent research has suggested lower doses of tetracyclines, like 20mg pills, are just as effective as 100mg pills. You will be fine.
  5. Um, taking antibiotics for the long-term is a terrible idea and I really believe that doctors that continue to prescribe antibiotics for long-term acne treatment are guilty of malpractice. Accutane is also no trivial matter, so that option should not be considered lightly.
  6. I stopped taking antibiotics. I was on them for four years... went from tetracycline to doxycycline to minocycline and back to doxycycline. I took one a day, then one every other day, and so on. I got myself off of it. My skin breaks out still, but it's not bad. It's very manageable. Getting off antibiotics is a very good idea. Even if you have a breakout. You body will get used to it. Taking probiotics is not an end-all counter to the effects of broad spectrum antibiotics over a long period.
  7. I know a lot of people here probably use Cetaphil's daily facial moisturizer w/ SPF 15. Recently, their packaging changed and it feels like the moisturizer got thicker and has a slightly different scent. Does anyone know if the formula changed? I've been using it for years and it's now started to give me some problems.
  8. my skin has been clear for about a year and a half... perfectly clear. and i've started to get small cystic lesions... i've never, ever ever ever ever had cystic acne. my skin breaks out a little in the winter because i get really dry, but i think the minocycline is to blame for the type of acne i'm starting to experience. i don't want to take it anymore, but i feel like i'm trapped. if i stop, my skin will break out horribly and i know that antibiotics don't last for ever. i'm really worried
  9. could be shaving irritation. be gently and use only the weight of the razor when shaving (don't press down on your skin). be conscious of the ingredients of your shaving gel; i use the aveeno shave gel and it's worked great for me. my face is clear, and usually when i get a spot, it's from shaving irritation.
  10. Personal reflection is for fools that believe they will live forever. I got less than 10,000 days left on this planet. Every day must be lived to the max. Sitting around thinking and wondering is for those that like to waste what little time they have left.
  11. Mino works great for me, too. I just get the most horrible headaches now!!
  12. Zinc only benefits your skin when applied topically. You will, more than likely, see no apparent result from consuming it orally. That is why you see it in some cosmetics and skin care products.
  13. Hmmm, sounds like you have some hang ups, too. You should do some personal reflection and you may see some things previously gone unnoticed! There are more things to life than satisfying one's vanity, and you need not flaunt something like that on a forum like this... that's so silly.
×